Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 242, NWS North Platte, NE

August 4, 2011Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2011, 7:50 PM MDT for Garden County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 7:50 PM MDT (01:50 UTC)
Expired
Aug 4, 2011, 8:30 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Garden County, NE

The radar

The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WUUS53 KLBF 050150
SVRLBF
NEC069-050230-
/O.NEW.KLBF.SV.W.0242.110805T0150Z-110805T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM MDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTHWEST OF DOGTOWN FLATS...OR 9 MILES NORTHWEST OF
  OSHKOSH...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OSHKOSH...DOGTOWN FLATS...DEER LAKE AND BOURQUIM HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4168 10263 4179 10207 4174 10206 4174 10199
      4150 10198 4141 10199 4137 10260
TIME...MOT...LOC 0150Z 246DEG 27KT 4152 10243
WIND...HAIL 70MPH 1.00IN

$$

SPRINGER
2 follow-up statements
901 
WWUS53 KLBF 050209
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM MDT THU AUG 4 2011

NEC069-050230-
/O.CON.KLBF.SV.W.0242.000000T0000Z-110805T0230Z/
GARDEN NE-
809 PM MDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN
COUNTY UNTIL 830 PM MDT...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
DOGTOWN FLATS...OR 11 MILES NORTH OF OSHKOSH...MOVING NORTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  DEER LAKE AND BOURQUIM HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4168 10263 4179 10207 4174 10206 4174 10199
      4150 10198 4141 10199 4137 10260
TIME...MOT...LOC 0210Z 246DEG 27KT 4158 10225
WIND...HAIL 70MPH 1.00IN

$$

SPRINGER
379 
WWUS53 KLBF 050226
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM MDT THU AUG 4 2011

NEC069-050237-
/O.EXP.KLBF.SV.W.0242.000000T0000Z-110805T0230Z/
GARDEN NE-
826 PM MDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY WILL
EXPIRE AT 830 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4168 10263 4179 10207 4174 10206 4174 10199
      4150 10198 4141 10199 4137 10260
TIME...MOT...LOC 0227Z 246DEG 27KT 4163 10209

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:32 PM MDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 4, 2:32 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT THU AUG 4 2011

.SHORT TERM (TONIGHT INTO FRIDAY)...
MUCH OF THE FORECAST AGAIN HANGS ON THE THUNDERSTORM INITIATION. DEW
POINTS ARE IN THE UPPER 60S BUT IN A WEAKLY SHEARED ENVIRONMENT WITH
LITTLE SURFACE CONVERGENCE THE STORMS HAVE BEEN GIVING THE SHORT AND
MEDIUM TERM MODELS DIFFICULTY IN THE LOCATION OF STORM INITIATION.
WATCHING THE CURRENT CONVECTION WE SEE THE HITCHCOCK COUNTY
THUNDERSTORM DEVELOPING ALONG A BOUNDARY AND THIS MAY BE A PREFERRED
AREA TO CONTINUE ADDITIONAL STORMS TO THE EAST.  THE RUC AND HRR
HAVE SHOWN NUMEROUS THUNDERSTORMS OVER THE AREA THIS AFTERNOON BUT
DO NOT SEE THAT EVIDENCE. SO OFFERED A BLANKET 30 POPS NEAR THE
BOUNDARY TO THE SOUTH AND WEST WITH LOWER POPS EAST OF HIGHWAY 83
THIS EVENING.  SEVERE WEATHER IS POSSIBLE BUT SHOULD BE ISOLATED
THIS AFTERNOON WITH THE THREAT DIMINISHING TOWARD EVENING.

AFTER THE EVENING CONVECTION MOVES EAST...THE OVERNIGHT WILL LIKELY
SEE THE INITIATION OF ADDITIONAL THUNDERSTORMS WHICH ARE EXPECTED
ACROSS THE PANHANDLE AND THEN ENTERING THE CWA. THIS WILL BE TIED TO
A MORE SUBSTANTIAL UPPER LEVEL DISTURBANCE AND SO ATTEMPTED TO TIME
IN A SECOND AREA OF THUNDERSTORMS TOMORROW MORNING.

HEAVY RAIN CONTINUES TO BE A CONCERN. THOUGH WE HAVE NOT SEEN THE
RAIN THE PAST FEW NIGHTS THE HEAVY RAIN THREAT CONTINUES AS
PRECIPITABLE WATER VALUES CONTINUE OVER 1.5 INCHES WITH KINDEX
VALUES IN THE UPPER 30S.  STORM MOTION IS PERHAPS BETTER TONIGHT
THAN PREVIOUS NIGHTS BUT THAT CERTAINLY WAS NOT HELPFUL FOR THE
HITCHCOCK STORM THIS AFTERNOON...SO ISOLATED RAINFALL GREATER THAN 3
INCHES IS CERTAINLY POSSIBLE.

.LONG TERM (FRIDAY THROUGH THURSDAY)...
FOR FRIDAY...MOST DETERMINISTIC MODELS INDICATING GOOD POTENTIAL FOR
SHRA/TSRA DEVELOPMENT DURING THE MORNING THROUGH EARLY AFTERNOON AS
GOOD ISENTROPIC LIFT DEVELOPS AS THE NEXT SHORT WAVE TROUGH ENTERS
THE HIGH PLAINS AND OVERTOPS THE EXISTING SURFACE LEE TROF. DECENT
INSTABILITY INDICATED ALOFT BY THE 04.12 NAM AND GFS BUFR FCST
SOUDINGS ALSO SHOW LIMITED INSTABILITY. WITH POTENT SHORT WAVE
INDICATED ON WATER VAPOR CURRENTLY SEE NO REASON TO DOUBT THE
DETERMINISTIC EVOLUTIONS AT THIS POINT. RESUTING CLOUD COVER AND
PRECIP WOULD HOLD TEMPS DOWN INITIALLY...BUT LATE SUNSHINE SHOULD
WARM THINGS UP LATER...THOUGH A FEW DEGREES COOLER THAN TODAY.

NEXT MORE POTENT SHORT WAVE TROUGH...CURRENTLY SEEN OVER EASTERN
OREGON...WILL PROGRESS NORTHEASTWARD ACROSS THE NORTHERN PLAINS
FRIDAY NIGHT INTO SATURDAY WHICH WILL SERVE TO SEND A COLD FRONT
SOUTHWARD AND WILL APPROACH THE FCST AREA LATE IN THE DAY SATURDAY.
AHEAD OF THE FRONT WOULD EXPECT A DECENT WARMUP WHICH GUIDANCE SEEMS
TO HAVE HANDLED WELL. HOWEVER...THERE IS DISAGREEMENT AMOUNG
SOLUTIONS OF DEVELOPMENT OF CONVECTION ASSOCIATED WITH THE FRONT.
FCST BUFR SOUNDINGS AND PROGGED CIN VALUES SUGGEST MOST OF THE AREA
WILL REMAIN CAPPED WITH WARM AIR IN THE 750-650MB LAYER. HAVE STILL
INCLUDED LOW POPS WITH THE DEGREE OF INSTABILITY PRESENT SHOULD THE
CAP NOT HOLD. IN ADDITION...WITH BETTER SHEAR /AOA 40KTS/ ACROSS THE
NORTHEAST PORTION OF THE FCST AREA THERE IS SOME POTENTIAL FOR SVR
TSRA SHOULD CONVECTION ACTUALLY DEVELOP. WILL HAVE TO WATCH THE
SOUTHERN PORTION OF THE FCST AREA TWD SUNSET AS STRONG WARM AIR
ADVECTION IS INDICATED BY LLJ. GFS KEEPS RESULTING CONVECTION SOUTH
OF THE AREA...BUT THIS WILL DEPENDENT ON EVENTUAL POSTION OF THE
FRONT. THE 04.18 NAM AND 04.12 GEM PUSHES THE FRONT FURTHER SOUTH
THAN THE GFS/EC BUT HAVE SEEN THE GFS NOT PUSH THE FRONT FAR ENOUGH
SOUTH IN RECENT WEEKS SO WOULD GENERALLY SIDE WITH THE FURTHER SOUTH
POSITION AT THIS POINT.

FOR SUNDAY...FCST AREA WILL BE ON THE NORTH SIDE OF THE FRONTAL
POSITION AGAIN WITH LOW LEVEL MOISTURE INCREASING IN EASTERLY
FLOW...SIMILAR TO YDAY AND TODAY. EVENTUAL POSITION OF FRONT WILL
DICTATE COVERAGE OF TSRA FOR WESTERN NEBR AND WILL TIMING OF
INDIVIDUAL SHORT WAVES DIFFICULT HAVE GENERALLY TRIED TO TIME PRECIP
IN DIURANLLY FAVORED PORTIONS OF THE DAY...LATE AFTERNOON AND
EVENING. FOR MONDAY AND BEYOND...SIGNIFICANT CHANGE TO THE OVER
UPPER FLOW ACROSS NORTH AMERICA BEGINS TO TAKE SHAPE. MODELS ARE
SIMILAR WITH THIS IDEA...THOUGH THEIR HANDLING OF THE NORTHERN
STREAM FEATURES...WHICH ARE CRITICALLY IMPORTANT TO THE EVENTUAL
EVOLUTION...ARE DIFFERENT AND POSE SOME FORECAST ISSUES. BY MID WEAK
WILL LIKELY SEE NOT ONLY COOLER CONDITIONS...BUT ALSO SIGNIFICANTLY
DRIER. HAVE TRENDED THE FORECAST SLIGHTLY COOLER THOUGH EXISTING
FORECAST HAD THIS HANDLED WELL. HOWEVER...HIGHS BY MID WEEK ONLY IN
THE 75-80 AND LOWS IN THE 50S COULD BECOME COMMON...ESPECIALLY IN
THE NORTH. PRECIPITATION CHANCES WILL CONTINUE AS THE MORE
SIGNIFICANT FRONT TO COME THROUGH ON MONDAY AND REINFORCED LATE
TUESDAY WILL STILL LOSE MOMENTUMM IN THE HIGHER TERRAIN OF THE WEST
AND WITH A RELATIVELY FAST NORTHWESTERLY FLOW ALOFT IN
PLACE...CONTINUED ISENTROPIC LIFT AND COOL TEMPS ALOFT SHOULD YIELD
SHRA/TSRA CHANCES AS WELL.

&&

.AVIATION...
THROUGH 6Z TONIGHT THUNDERSTORMS WILL BE POSSIBLE WITH ISOLATED
SEVERE WINDS AND HAIL POSSIBLE THROUGH SUNSET. AFTER 6Z EXPECT
MVFR/IFR OR EVEN LIFR CONDITIONS GENERALLY SOUTH OF NEBRASKA HIGHWAY
2.  CONDITIONS SHOULD IMPROVE AS THEY DID THIS MORNING...SLOWLY WITH
BR/FG CLEARING BY 14Z AND ANY STRATUS TO SCATTER OUT AROUND 16Z.

THUNDERSTORM LOCATIONS WILL CONTINUE TO BE DIFFICULT TO PINPOINT BUT
MODELS ARE SUGGESTING ACTIVITY THUNDERSTORMS WILL BEGIN IN THE
VICINITY OF THE TROUGH ACROSS THE EASTERN PANHANDLE AND THEN MOVE
EAST ACROSS SOUTHERN NEBRASKA.  A SECOND AREA OF THUNDERSTORMS MAY
DEVELOP TOWARD MORNING...TO THE WEST AND THEN MOVE BACK OVER WESTERN
NEBRASKA TOMORROW MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/AVIATION...HIRSCH
LONG TERM...JWS
Hazardous weather outlook, Aug 4, 2:42 PM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT THU AUG 4 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-052045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
342 PM CDT THU AUG 4 2011 /242 PM MDT THU AUG 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHWEST
NEBRASKA TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ON A SURFACE TROUGH THIS EVENING IN THE NEBRASKA PANHANDLE AND THE
WESTERN SANDHILLS. VERY UNSTABLE CONDITIONS IN THE SOUTHWEST WILL
SUPPORT THE DEVELOPMENT OF VERY STRONG UPDRAFTS. HOWEVER...WITH
WEAK SHEAR IN THE BOUNDARY LAYER AND ONLY MODERATE SHEAR IN THE
DEEP LAYER...THE PRIMARY RISKS ARE TORRENTIAL RAIN AND INTENSE
OUTFLOW GUSTS ASSOCIATED WITH STRONG DOWNDRAFTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WITH THE UPPER HIGH OVER THE SOUTHERN PLAINS AND A SURFACE FRONT
STALLED ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE IN
WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY INTO THE FIRST HALF OF
NEXT WEEK.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN SATURDAY
AS VERY UNSTABLE CONDITIONS DEVELOP IN NORTH CENTRAL NEBRASKA. THE
BOUNDARY LAYER AND DEEP LAYER WIND PROFILES MAY BE MORE FAVORABLE
FOR THE DEVELOPMENT OF SUPERCELLS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, Aug 4, 6:50 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT THU AUG 4 2011

NEZ004-022-050145-
GARDEN NE-SHERIDAN NE-
650 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN AND GARDEN
COUNTIES UNTIL 745 PM MDT...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF WICKSON LAKE TO MILES LAKE TO 15 MILES WEST OF RICHARDSON LAKE...
AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OSHKOSH...
  ANTIOCH...
  TRALNOR LAKE...
  WICKSON LAKE...
  RICHARDSON LAKE...
  DIAMOND LAKE...
  HERMAN LAKE...
  LAKESIDE...
  LISCO...
  CRESCENT LAKE NWR...
  PATTERSON LAKE...
  DEER LAKE...
  ARGO HILL...
  BRITTON LAKE...
  DOGTOWN FLATS...
  JERRY LAKE...
  ELLSWORTH...
  KENNEDY LAKE...
  KINCAID LAKE...
  WATSON LAKE...

SPRINGER
Special weather statement, Aug 4, 6:56 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT THU AUG 4 2011

NEZ023-035-050145-
ARTHUR NE-GRANT NE-
656 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARTHUR AND SOUTHEASTERN
GRANT COUNTIES UNTIL 745 PM MDT...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAYTHORN LAKE...OR NEAR ARTHUR...MOVING
NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARTHUR...
  SAND PUDDIN LAKE...
  HIGHWAY 92 MILE MARKER 170...
  HIGHWAY 61 MILE MARKER 130 TO 140...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 4, 7:01 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM MDT THU AUG 4 2011

NEZ024-036-050145-
HOOKER NE-MCPHERSON NE-
701 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCPHERSON AND
SOUTHWESTERN HOOKER COUNTIES UNTIL 745 PM MDT/845 PM CDT/...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST CODY LAKE...OR 21 MILES NORTHWEST OF
TRYON...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGHWAY 97 CROSSING THE DISMAL RIVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 4, 7:49 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM MDT THU AUG 4 2011

NEZ023-024-035-036-050230-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
749 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHWESTERN
MCPHERSON...SOUTHERN HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL 830
PM MDT/930 PM CDT/...

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHWAY 97 CROSSING
THE DISMAL RIVER TO HAYTHORN LAKE...AND MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BUCKTAIL LAKE...
  SCHNICK LAKE...
  DIAMOND BAR LAKE...
  HIGHWAY 92 MILE MARKER 170 TO 180...
  HIGHWAY 97 MILE MARKER 40 TO  50...
  HIGHWAY 61 MILE MARKER 120...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:53 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan67 min
Aug 4, 8:30 PM MDTAreal Flood AdvisoryLBFArthur, Grant, Hooker, McPherson6 hr
Aug 4, 8:58 PM MDTFlash Flood WarningLBFArthur, McPherson6 hr
Aug 5, 2:33 AM MDTAreal Flood AdvisoryLBFArthur, McPherson6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.